Arkansas, 2011Damaging Wind in Arkansas, August 4, 2011
August 4, 2011 · NWS TSA · 1 event in 1 county or zone
Isolated thunderstorms occurred during the early morning of August 4th over parts of west-central Arkansas along a weak frontal boundary. One thunderstorm resulted in significant wind damage along the river east of Fort Smith.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms occurred during the early morning of August 4th over parts of west-central Arkansas along a weak frontal boundary. One thunderstorm resulted in significant wind damage along the river east of Fort Smith.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 4, 2:35 AM CST, 35 minutes earlier.
Area forecast discussion, Aug 4, 2:35 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT THU AUG 4 2011
.DISCUSSION...
ONGOING MCS WHICH SKIRTED ACROSS FAR NE OKLAHOMA OVERNIGHT HAS
PUSHED AN EXTENSIVE OUTFLOW JUST SOUTH OF THE INTERSTATE 44
CORRIDOR...AND THIS BOUNDARY MAY MAKE IT A BIT FURTHER SOUTH
THROUGH THE EARLY MORNING HOURS. MODELS HAVE ALL CAPTURED THE MID
LEVEL WAVE NOTED IN PROFILER DATA CURRENTLY EXTENDING THROUGH
CENTRAL KANSAS...WITH THIS WAVE LIKELY ENHANCED BY THE THE
EXTENSIVE OVERNIGHT CONVECTION. THIS WAVE WILL CONTINUE EASTWARD
TODAY WITH SUBSIDENCE EXPECTED IN ITS WAKE...AND WITH DEEP MIXING
DEVELOPING TO OUR SOUTHWEST...THE AFOREMENTIONED OUTFLOW IS LIKELY
TO MIX NORTHWARD WITH EXCESSIVE TEMPS ONCE AGAIN ALONG AND SOUTH
OF THE BOUNDARY. CONDITIONS NORTH OF THE BOUNDARY WILL BE JUST AS
OPPRESSIVE GIVEN POOLING DEWPOINTS AND RESULTANT IMPACTS ON HEAT
INDEX READINGS. REGARDING ADDITIONAL AFTERNOON STORMS...THE
BOUNDARY WILL AGAIN SERVE AS A FOCUS BUT CONFIDENCE REMAINS LOW ON
EVENTUAL COVERAGE. SO...WHEN IN A DROUGHT FORECAST A DROUGHT.
THE BOUNDARY WILL REMAIN NEAR THE NORTHERN PORTIONS OF THE AREA
THROUGH THE WEEKEND WITH EXTENT OF CONVECTION DETERMINING THE
DEGREE OF ANY SOUTHWARD SURGE. GIVEN THE EXISTING AIRMASS WILL
CONTINUE WITH RECORD TO NEAR RECORD TEMPERATURES THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. THESE CONDITIONS WILL CONTINUE TO
SUPPORT A RISK OF AGGRESSIVE WILDFIRES ESPECIALLY SHOULD LOCALLY
HIGHER WIND SPEEDS DEVELOP ON ANY ONE DAY. FURTHER INTO THE
EXTENDED...WE WILL WAIT WITH BATED BREATH FOR A POTENTIAL MID WEEK
COLD FRONT WHICH THE 00Z SUITE OF MODELS DOES CURRENTLY AGREE
UPON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 110 84 107 84 / 20 20 20 10
FSM 115 83 109 83 / 10 10 20 10
MLC 113 81 112 81 / 10 10 10 10
BVO 105 77 105 76 / 20 20 20 20
FYV 110 77 103 78 / 20 20 20 10
BYV 106 78 102 76 / 30 20 20 10
MKO 112 81 109 80 / 10 10 20 10
MIO 102 78 102 76 / 30 20 20 20
F10 112 81 112 82 / 10 10 10 10
HHW 112 81 111 81 / 0 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07Hazardous weather outlook, Aug 3, 8:41 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT WED AUG 3 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041445-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
941 PM CDT WED AUG 3 2011
...CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A WEAK FRONTAL BOUNDARY REMAINED OVER NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING. CHANCES FOR SCATTERED
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...WITH
THE HIGHER CHANCES NORTH OF THE BOUNDARY. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF BECOMING STRONG TO SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.
HOT TEMPERATURES WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S
NORTH OF THE BOUNDARY TO 100 TO AROUND 108 DEGREES SOUTH OF THE
BOUNDARY CONTINUED THIS EVENING. TEMPERATURES OVERNIGHT WILL
CONTINUE TO BE SLOW FALL AS LOWS ARE EXPECTED TO STAY IN THE MID 70S
TO LOW 80S...PROVIDING LITTLE TO NO RELIEF FROM THE HEAT.
A LIMITED FIRE WEATHER DANGER ALSO REMAINS OVER THE REGION THIS
EVENING...MAINLY SOUTH OF THE FRONTAL BOUNDARY AS SOUTHERLY WINDS
AND RELATIVE HUMIDITY VALUES IN UPPER 20S TO UPPER 30S WERE
COMMON. THIS LIMITED FIRE DANGER WILL CONTINUE INTO THE OVERNIGHT
HOURS BEFORE RELATIVE HUMIDITY VALUES RECOVER ENOUGH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE UPPER RIDGE IS EXPECTED TO SHIFT WESTWARD THIS WEEKEND...ALLOWING
FOR CONTINUED THUNDERSTORM CHANCES MAINLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THE RIDGE LOOKS TO FLATTEN OUT
SOME WITH A FRONTAL BOUNDARY POSSIBLY PUSHING INTO THE REGION
DURING THE FIRST HALF OF NEXT WEEK. THIS WILL ALLOW FOR CONTINUED
CHANCES FOR SHOWERS AND THUNDERSTORMS.
AFTERNOON HEAT INDICES WILL CONTINUE TO BE IN THE 105 TO 115 RANGE
THROUGH THE END OF THE WEEK...WITH A SLIGHT DOWNWARD TREND INTO
THE 105 TO 110 RANGE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK.
THE EXCESSIVE HEAT WARNINGS HAVE BEEN EXTENDED THROUGH SATURDAY
FOR THE REGION.
ONGOING SEVERE TO EXTREME DROUGHT CONDITIONS AND VERY HOT
TEMPERATURES WILL CONTINUE TO YIELD ELEVATED FIRE DANGER ACROSS
MUCH OF THE AREA UNTIL SUBSTANTIAL RAINFALL OCCURS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 3, 11:32 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT THU AUG 4 2011
OKZ054>056-040600-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1232 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 1232 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DEWEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...HULAH...BARTLESVILLE...DEWEY
AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3694 9564 3673 9597 3685 9612 3701 9595
3701 9572
TIME...MOT...LOC 0532Z 226DEG 16KT 3685 9596Special weather statement, Aug 3, 11:56 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT THU AUG 4 2011
OKZ055-056-040630-
NOWATA OK-WASHINGTON OK-
1256 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA AND WASHINGTON
AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COPAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9567 3681 9580 3684 9594 3700 9598
TIME...MOT...LOC 0557Z 186DEG 18KT 3690 9587Special weather statement, Aug 4, 12:36 AM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT THU AUG 4 2011
OKZ056-057-040700-
CRAIG OK-NOWATA OK-
136 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA
AT 137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SOUTH COFFEYVILLE...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3685 9544 3692 9565 3701 9562 3701 9536
3700 9536
TIME...MOT...LOC 0637Z 201DEG 10KT 3697 9551Special weather statement, Aug 4, 12:53 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 AM CDT THU AUG 4 2011
OKZ056-057-040730-
CRAIG OK-NOWATA OK-
153 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA
AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHEASTERN NOWATA COUNTY...MOVING NORTH AT 30 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3690 9537 3692 9551 3700 9551 3701 9532
3700 9531
TIME...MOT...LOC 0654Z 191DEG 27KT 3699 9542Thunderstorm Wind, Crawford
- When
- August 4, 3:10 AM CST
- Where
- Crawford County, 2.76 mi S of Van Buren
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.390, -94.350
Strong thunderstorm wind snapped large tree limbs and lifted a boat dock out of the water, overturning it onto the shore.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Texas, August 4 to 5, 20111 death · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011$150,000 · 60 kt wind · 10 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Damaging Wind and Lightning Strike in Alabama, August 4, 20111 injured · $2,000 · 52 kt wind · 2 events
- Excessive Heat in South Carolina, August 4, 20118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332497.